Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


poz & insomnia
Aug 10, 2011

Im poz and am having sleepless nights. Have been taking Atripla for a year with no issues. But lately outta the blue IM having trouble falling asleep, and getting any sleep. Can I try Melatonin? I dont want to use prescription meds if I can help it.. Is it safe, ok to use with Atripla? Im thinking I can take Atripla about 8pm and Melatonin about 12 right before bed. Thanks.

Response from Dr. Henry

Occasionally patients report that they have developed problems sleeping after many months of doing well in Atripla. Changing the dosing to AM and observing impact on sleep and how well that is tolerated with worth considering on a trial basis after discussing with your HIV specialist. Looking for other causes of sleep disturbance is recommended as well. If not other likely cause found then use of a sleep aide (over the counter like melatonin or diphenhydramine OK or sometimes a prescription sleep enhancing drug) is worth discussing wth your HIV provider. In some cases, a trial switch off efavirenz (i.e. to another NNRTI, a boosted protease inhibitor, or raltegravir based regimen) may merit discussing with your HIV provider. KH



Previous
Vomiting Tablets - what should I do?
Next
grapefruit diet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement